Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 6, 2020, 12:31 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 12:31 PM MDT (18:31 UTC)
- Expired
- Jun 6, 2020, 8:13 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
722 WWUS75 KSLC 061831 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1231 PM MDT Sat Jun 6 2020 UTZ015-016-070200- /O.NEW.KSLC.WI.Y.0012.200606T1831Z-200607T0200Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 1231 PM MDT Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...West Central Utah and Southwest Utah. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS..High profile and light weight vehicles will find travel quite difficult in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ UTZ005-070300- /O.NEW.KSLC.WI.Y.0012.200606T1831Z-200607T0300Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 1231 PM MDT Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph through late afternoon. Winds will become northwest 25 to 35 with gusts to 45 mph late this afternoon through early this evening, * WHERE...Great Salt Lake Desert and Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS....High profile and light weight vehicles will find travel quite difficult in areas of strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
693 WWUS75 KSLC 070213 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 813 PM MDT Sat Jun 6 2020 UTZ005-070315- /O.CAN.KSLC.WI.Y.0012.000000T0000Z-200607T0300Z/ Great Salt Lake Desert and Mountains- 813 PM MDT Sat Jun 6 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished this evening across the area. $$ UTZ015-016-070315- /O.EXP.KSLC.WI.Y.0012.000000T0000Z-200607T0200Z/ West Central Utah-Southwest Utah- 813 PM MDT Sat Jun 6 2020 ...WIND ADVISORY HAS EXPIRED... Winds have diminished this evening across the area. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 6, 10:44 AM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 6, 10:44 AM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1044 AM MDT Sat Jun 6 2020
.UPDATE...A severe thunderstorm watch has been issued for much of
central and eastern Utah through late this afternoon. The upper
level trough over extreme southern Utah will move northeast and
supply strong dynamic lift to the moist/unstable air mass in
place across central and eastern Utah. Strong effective bulk shear
would support severe storms ahead of the advancing upper trough
through this afternoon.
&&
.SYNOPSIS...A series of weather systems will impact the region
through early next week. The coldest system will cross the area
Sunday into Monday. A warming and drying trend will follow for
the middle of next week.
&&
.SHORT TERM (Through 12Z Tuesday)...An active short term period
is on tap as several shortwave features impact the region through
early next week. First up this morning is a negatively tilted
shortwave trough which is quickly lifting northeast from the lower
Colorado River valley toward the Colorado Plateau region. Large
scale ascent associated with this wave has overspread southern
Utah overnight allowing for bands of showers and thunderstorms
which have increased in intensity over the past couple of hours.
This will continue from south central Utah eastward across the
eastern Valleys including the San Rafael Swell region and northern
Glen Canyon Rec area through this morning, with some potential
for training. Additionally several hi-res CAMs suggesting rapid
redevelopment of a more organized linear convective feature by mid
morning. As such have maintained going Flash Flood Watch across
the area into the afternoon hours.
As this wave lifts away from the region this afternoon,
southwesterly flow will quickly strengthen ahead of an
approaching cold front associated with a broad upper low
approaching the Pacific Coast. This will result in breezy to
windy conditions across much western and southern Utah. Held off
on issuing any wind headlines at this time although favored
locations may approach advisory criteria.
This cold front is forecast to push through northern Utah late
this afternoon through this evening, accompanied by a band of
showers and thunderstorms which should bring widespread
precipitation to the northern third of the forecast area. In the
wake of this front, the parent upper low will slowly move inland
across the Pacific Northwest/northern Rockies, with the main
trough axis crossing northern Utah Sunday night into early Monday.
This will bring much colder temperatures and drop snow levels to
near 6000 feet by Monday morning as 700mb temps fall to near -7C
across northern Utah. Max temperatures will likely remain in the
50s along the Wasatch Front Monday, a far cry from the 100 degree
reading Friday afternoon. This cold airmass will also provide a
favorable environment for enhancement downwind of area lakes
Monday morning. As the trough lifts east of the region drying
should finally take hold by Monday evening.
.LONG TERM (After 12Z Tuesday)...Behind the exiting storm system,
high pressure is expected to rebuild over Utah and southwest
Wyoming beginning, likely persisting through the end of the long
term period. This will allow temperatures to quickly warm, with
maxes expected to run at least 10F above seasonal normals by
Thursday with dry conditions. There are some indications in
guidance that the ridge will shift east of the area by next
weekend with the approach of another storm system. This would
result in the potential of critical fire weather conditions as
southerly winds become increasingly gusty.
&&
.AVIATION...Showers, along with a few thunderstorms, will return
to the KSLC terminal area by around 19z. Strong, gusty and
erratic winds will accompany the showers and storms. Outside of
the precipitation, gusty south-southeast winds are expected
through this afternoon. A cold front will advance to the terminal
area from the northwest, with passage between 00z to 02z.
gradually lowering ceilings are expected behind the frontal
passage, with ceilings briefly between 406 kft in precipitation.
&&
.FIRE WEATHER...A weather system crossing the region this morning
will bring widespread showers with scattered thunderstorms to areas
east of I-15 into early this afternoon. Locally heavy rainfall will
be possible with these storms. In the wake of this system southerly
winds will strengthen this afternoon across central and southern
Utah, however higher humidity values will negate any potential for
critical fire weather conditions. A cold front associated with an
approaching Pacific storm system will cross northern Utah late this
afternoon through this evening, bringing a band of showers and
thunderstorms capable of producing wetting rains. This storm system
will slowly cross the region Sunday into Monday bringing much
cooler temperatures. Unsettled weather can be expected across
northern Utah during this timeframe, with snow levels eventually
falling to near 6000 feet by Monday morning. A warming and drying
trend will follow heading into the middle of next week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until 4 PM MDT this afternoon for UTZ009>013-
021-517.
Severe Thunderstorm Watch until 5 PM MDT this afternoon for
UTZ006>014-021-517-518.
WY...Severe Thunderstorm Watch until 5 PM MDT this afternoon for
WYZ021.
&&
CONGER/SEAMAN/TRAPHAGAN
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 6, 5:38 AM MDT, 6 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 538 AM MDT Sat Jun 6 2020 UTZ001>016-019>021-517-518-WYZ021-071200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 538 AM MDT Sat Jun 6 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight A Flash Flood Watch is in effect through this afternoon across portions of central, southern, and eastern Utah, where showers and thunderstorms will bring a threat for locally heavy rainfall through early afternoon. A cold front will sweep across northern Utah and southwest Wyoming late this afternoon through this evening bringing another round of showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday A second storm system will will bring another round of precipitation to northern and central Utah along with southwest Wyoming Sunday into Monday, with snow possible for the mountains and mountain valleys. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 6, 10:15 AM MDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1015 AM MDT Sat Jun 6 2020 UTZ014-517-061700- Sanpete/Sevier Valleys UT-Central and Southwest Mountains UT- 1015 AM MDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SANPETE...EAST CENTRAL MILLARD AND NORTH CENTRAL SEVIER COUNTIES UNTIL 1100 AM MDT... At 1014 AM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Salina, or 15 miles northeast of Richfield...moving north at 50 mph. Penny to nickel size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Manti, Gunnison, Salina, Fayette, Centerfield, Aurora, Redmond, Mayfield, Glenwood, Sigurd, Sterling and Axtell. This includes the following highways... Interstate 70 between mile markers 43 and 70. US Route 50 between mile markers 134 and 158. US Route 89 between mile markers 226 and 256. Utah Route 24 between mile markers 16 and 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && A severe thunderstorm watch remains in effect until 500 PM MDT for central Utah. LAT...LON 3877 11165 3872 11205 3921 11210 3929 11151 TIME...MOT...LOC 1614Z 190DEG 44KT 3887 11183 CRK
Local storm report, Jun 6, 10:16 AM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 AM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL ESCALANTE 37.76N 111.60W
06/06/2020 M1.00 INCH GARFIELD UT PUBLIC
&&
CRKSpecial weather statement, Jun 6, 10:28 AM MDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1028 AM MDT Sat Jun 6 2020 UTZ013-020-517-518-061715- Southern Utah Mountains UT-South Central Utah UT-San Rafael Swell UT- Central and Southwest Mountains UT- 1028 AM MDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GARFIELD...WESTERN WAYNE...SOUTHWESTERN EMERY AND SOUTHEASTERN SEVIER COUNTIES UNTIL 1115 AM MDT... At 1028 AM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 12 miles south of Teasdale, or 15 miles southwest of Capitol Reef National Park...moving north at 55 mph. Penny to nickel size hail and winds in excess of 40 mph will be possible. Locations impacted include... Capitol Reef National Park, Bicknell, Boulder, Torrey, Teasdale, Fremont Junction, Caineville and Fruita. This includes the following highways... Interstate 70 between mile markers 83 and 91. Utah Route 10 near mile marker 0. Utah Route 12 between mile markers 86 and 122. Utah Route 24 between mile markers 58 and 107. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && A severe thunderstorm watch remains in effect until 500 PM MDT for central and southern Utah. LAT...LON 3780 11127 3803 11165 3882 11149 3854 11074 TIME...MOT...LOC 1628Z 195DEG 47KT 3811 11139 CRK
Special weather statement, Jun 6, 11:07 AM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1107 AM MDT Sat Jun 6 2020 UTZ013-021-518-061745- Southern Utah Mountains UT- Glen Canyon Recreation Area/Lake Powell UT-San Rafael Swell UT- 1107 AM MDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GARFIELD...CENTRAL WAYNE AND SOUTH CENTRAL EMERY COUNTIES UNTIL 1145 AM MDT... At 1107 AM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 20 miles southeast of Capitol Reef National Park...moving northeast at 25 mph. Penny to nickel size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Hanksville, Capitol Reef National Park, Caineville and Fruita. This includes the following highways... Utah Route 24 between mile markers 72 and 122. Utah Route 95 between mile markers 0 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A severe thunderstorm watch remains in effect until 500 PM MDT for central and southern Utah. LAT...LON 3792 11097 3833 11139 3863 11081 3807 11041 TIME...MOT...LOC 1707Z 233DEG 24KT 3804 11097 CRK
Special weather statement, Jun 6, 11:26 AM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1126 AM MDT Sat Jun 6 2020
UTZ009>011-061815-
Wasatch Plateau/Book Cliffs UT-Western Uinta Basin UT-
Western Uinta Mountains UT-
1126 AM MDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARBON AND CENTRAL
DUCHESNE COUNTIES UNTIL 1215 PM MDT...
At 1125 AM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 26 miles south of Myton, or 32 miles south of
Fort Duchesne...moving northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible.
Locations impacted include...
Roosevelt, Duchesne, Myton, Starvation Reservoir, Altamont, Talmage,
Moon Lake, Cedarview, Utahn, Bridgeland, Upalco, Mountain Home,
Arcadia, Neola and Altonah.
This includes the following highways...
US Route 40 between mile markers 71 and 115.
Utah Route 35 between mile markers 46 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
A severe thunderstorm watch remains in effect until 500 PM MDT for
central and northern Utah.
LAT...LON 3974 10997 3974 10998 3971 10997 3969 11000
3967 10998 3960 11003 4002 11072 4067 11059
4047 10997 3987 10997 3972 10995
TIME...MOT...LOC 1725Z 202DEG 44KT 3981 10998
CRKSpecial weather statement, Jun 6, 11:58 AM MDT, 33 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1158 AM MDT Sat Jun 6 2020 UTZ013-061845- San Rafael Swell UT- 1158 AM MDT Sat Jun 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WAYNE AND SOUTHEASTERN EMERY COUNTIES UNTIL 1245 PM MDT... At 1157 AM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 15 miles north of Hanksville...moving northeast at 55 mph. Pea size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Hanksville and Goblin Valley. This includes the following highways... Interstate 70 between mile markers 119 and 150. Utah Route 24 between mile markers 113 and 114, and between mile markers 119 and 160. A flash flood warning is in effect for this area. Life threatening flooding is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && A severe thunderstorm watch remains in effect until 500 PM MDT for central and southern Utah. LAT...LON 3836 11076 3858 11103 3912 11074 3881 11011 TIME...MOT...LOC 1757Z 202DEG 49KT 3860 11076 CRK
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:06 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele, Utah | 54 min |
| Jun 5, 6:33 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Weber | 42 min |
| Jun 5, 6:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Tooele, Weber | 19 min |
| Jun 5, 7:28 PM MDT | Special Weather Statement | SLC | Cache, Rich | 62 min |
| Jun 5, 7:36 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 58 min |
| Jun 5, 8:21 PM MDT | Special Weather Statement | SLC | Tooele | 54 min |
| Jun 5, 9:16 PM MDT | Special Weather Statement | SLC | Tooele | 89 min |
| Jun 6, 7:14 AM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 46 min |
| Jun 6, 8:11 AM MDT | Special Weather Statement | SLC | 49 min | |
| Jun 6, 8:25 AM MDT | Special Weather Statement | SLC | Piute | 35 min |
| Jun 6, 8:56 AM MDT | Special Weather Statement | SLC | Wayne | 49 min |
| Jun 6, 9:01 AM MDT | Special Weather Statement | SLC | Piute | 44 min |
| Jun 6, 9:07 AM MDT | Special Weather Statement | SLC | San Juan | 23 min |
| Jun 6, 9:22 AM MDT | Special Weather Statement | SLC | Garfield | 53 min |
| Jun 6, 9:30 AM MDT | Special Weather Statement | SLC | Emery | 45 min |
| Jun 6, 9:41 AM MDT | Special Weather Statement | SLC | Garfield | 34 min |
| Jun 6, 9:51 AM MDT | Severe Thunderstorm Warning | SLC | Garfield, Wayne | 39 min |
| Jun 6, 9:55 AM MDT | Flash Flood Warning | SLC | Garfield | 3 hr |
| Jun 6, 10:02 AM MDT | Special Weather Statement | SLC | Sevier | 43 min |
| Jun 6, 10:15 AM MDT | Special Weather Statement | SLC | Sevier | 45 min |
| Jun 6, 10:28 AM MDT | Special Weather Statement | SLC | Wayne | 47 min |
| Jun 6, 10:33 AM MDT | Areal Flood Advisory | SLC | Garfield | 87 min |
| Jun 6, 11:07 AM MDT | Special Weather Statement | SLC | Wayne | 38 min |
| Jun 6, 11:12 AM MDT | Flash Flood Warning | SLC | Garfield, Wayne | 3 hr |
| Jun 6, 11:26 AM MDT | Special Weather Statement | SLC | Duchesne | 49 min |
| Jun 6, 11:48 AM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Jun 6, 11:58 AM MDT | Special Weather Statement | SLC | Emery | 47 min |
| Jun 6, 12:47 PM MDT | Areal Flood Advisory | SLC | Emery | 3 hr |
| Jun 6, 12:59 PM MDT | Special Weather Statement | SLC | Grand | 16 min |
| Jun 6, 1:04 PM MDT | Special Weather Statement | SLC | 41 min | |
| Jun 6, 1:23 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake, Weber | 52 min |
| Jun 6, 1:24 PM MDT | Special Weather Statement | SLC | Cache | 51 min |
| Jun 6, 1:37 PM MDT | Special Weather Statement | SLC | Cache | 38 min |
| Jun 6, 1:49 PM MDT | Special Weather Statement | SLC | Box Elder | 41 min |
| Jun 6, 2:17 PM MDT | Special Weather Statement | SLC | Cache | 73 min |
| Jun 6, 2:23 PM MDT | Special Weather Statement | SLC | Box Elder | 52 min |
| Jun 6, 2:28 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 47 min |
| Jun 6, 3:13 PM MDT | Special Weather Statement | SLC | Box Elder | 17 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | SLC | Juab, Tooele, Utah | 61 min |
| Jun 6, 3:31 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 29 min |
| Jun 6, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 24 min |
| Jun 6, 4:18 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake, Tooele, Utah, Wasatch | 42 min |
| Jun 6, 4:56 PM MDT | Special Weather Statement | SLC | Davis, Morgan, Salt Lake, Summit, Weber | 49 min |
| Jun 6, 5:37 PM MDT | Special Weather Statement | SLC | Davis, Morgan, Summit, Weber | 38 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.